Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 99, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Oct 14, 2008, 2:20 PM CDT for Sumner County, Kansas. It took effect at Oct 15, 2008, 10:36 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 14, 2008, 2:20 PM CDT (19:20 UTC)
- In effect from
- Oct 15, 2008, 10:36 AM CDT
- Expired
- Oct 15, 2008, 8:32 AM CDT
- In force
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Sumner County, KS
The radar
The Wichita radar (KICT), 47 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chikaskia River near Corbin (CBNK1). The gauge peaked at 9.49 ft at Oct 15, 2008, 8:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 19 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07151500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KICT 141920
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
220 PM CDT TUE OCT 14 2008
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
CHIKASKIA RIVER NEAR CORBIN AFFECTING SUMNER COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC191-150720-
/O.NEW.KICT.FL.W.0099.081015T0300Z-081016T0400Z/
/CBNK1.1.ER.081015T0300Z.081015T1200Z.081015T1600Z.NO/
220 PM CDT TUE OCT 14 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR
THE CHIKASKIA RIVER NEAR CORBIN.
* FROM THIS EVENING TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 2:00 PM TUESDAY THE STAGE WAS 8.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY TONIGHT. THE RIVER WILL
CREST NEAR 10.6 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY LATE WEDNESDAY MORNING.
* IMPACT...AT 10.0 FEET...FLOODING OF LOW-LYING AREAS CAN BE
EXPECTED...ESPECIALLY ALONG THE SOUTH BANK.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
CORBIN 10.0 8.1 TUE 2 PM 10.6 5.7 3.8
$$
LFW3 follow-up statements
000
WGUS83 KICT 150125
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
825 PM CDT TUE OCT 14 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
CHIKASKIA RIVER NEAR CORBIN AFFECTING SUMNER COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC191-151325-
/O.EXT.KICT.FL.W.0099.081015T1536Z-081016T1424Z/
/CBNK1.1.ER.081015T1536Z.081015T1800Z.081016T0224Z.NO/
825 PM CDT TUE OCT 14 2008
THE FLOOD WARNING CONTINUES FOR
THE CHIKASKIA RIVER NEAR CORBIN.
* FROM WEDNESDAY MORNING TO THURSDAY MORNING...OR UNTIL THE WARNING
IS CANCELLED.
* AT 8:00 PM TUESDAY THE STAGE WAS 8.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE WEDNESDAY MORNING.
THE RIVER WILL CREST NEAR 10.2 FEET BY EARLY WEDNESDAY AFTERNOON.
THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE WEDNESDAY EVENING.
* IMPACT...AT 10.0 FEET...FLOODING OF LOW-LYING AREAS CAN BE
EXPECTED...ESPECIALLY ALONG THE SOUTH BANK.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
CHIKASKIA RIVER
CORBIN 10.0 8.9 TUE 8 PM 8.6 4.6 3.8
$$000
WGUS83 KICT 150131
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
831 PM CDT TUE OCT 14 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
CHIKASKIA RIVER NEAR CORBIN AFFECTING SUMNER COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC191-151331-
/O.CON.KICT.FL.W.0099.081015T1536Z-081016T1424Z/
/CBNK1.1.ER.081015T1536Z.081015T1800Z.081016T0224Z.NO/
831 PM CDT TUE OCT 14 2008
THE FLOOD WARNING CONTINUES FOR
THE CHIKASKIA RIVER NEAR CORBIN.
* FROM WEDNESDAY MORNING TO THURSDAY MORNING...OR UNTIL THE WARNING
IS CANCELLED.
* AT 8:00 PM TUESDAY THE STAGE WAS 8.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY LATE WEDNESDAY MORNING.
THE RIVER WILL CREST NEAR 10.2 FEET BY EARLY WEDNESDAY AFTERNOON.
THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE WEDNESDAY EVENING.
* IMPACT...AT 10.0 FEET...FLOODING OF LOW-LYING AREAS CAN BE
EXPECTED...ESPECIALLY ALONG THE SOUTH BANK.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI
CHIKASKIA RIVER
CORBIN 10.0 8.9 TUE 8 PM 9.7 8.6 4.6
$$000
WGUS83 KICT 151332
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
832 AM CDT WED OCT 15 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
CHIKASKIA RIVER NEAR CORBIN AFFECTING SUMNER COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC191-151402-
/O.CAN.KICT.FL.W.0099.000000T0000Z-081016T1424Z/
/CBNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
832 AM CDT WED OCT 15 2008
THE FLOOD WARNING IS CANCELLED FOR
THE CHIKASKIA RIVER NEAR CORBIN.
* AT 8:00 AM WEDNESDAY THE STAGE WAS 6.5 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 8.8 FEET. THE
RIVER WILL FALL TO 5.4 FEET BY THURSDAY MORNING.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT
CHIKASKIA RIVER
CORBIN 10.0 6.5 WED 8 AM 5.4 3.9 3.5
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Oct 14, 12:31 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Oct 14, 12:31 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1231 PM CDT TUE OCT 14 2008 .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN CONCERN FOR AVIATION ARE CONTINUED IFR/MVFR CIGS AND VIS. RAIN HAS TAPERED OFF SOMEWHAT AT KICT IMPROVING THE VIS BUT CIGS REMAIN IN THE IFR RANGE. RAIN SHOULD PERSIST THROUGH MUCH OF THE VALID PERIOD AT KHUT/KRSL/KSLN RESULTING IN LOWERED VIS AND CIGS. SHOWER ACTIVITY IS MUCH MORE SPARSE IN THE VICINITY OF KCNU SO ONLY MENTIONED VCSH. CIGS REMAIN IN THE IFR RANGE AT KCNU BUT THERE HAS BEEN SOME BREAKING UP OF CLOUDS TO THE SOUTH OF THE TERMINAL. THIS MAY TEMPORARILY IMPACT THE TAF SITE BUT OVERCAST CIGS IN THE IFR RANGE SHOULD PERSIST. FORECAST SOUNDINGS OVER KHUT AND KICT SHOW THAT THE RAIN MAY BREAK UP INTO DRIZZLE FOR A FEW HOURS THIS AFTERNOON BEFORE FILLING BACK IN WITH RAIN OVERNIGHT. TIMING OF WHEN PRECIPITATION/LOW VIS/LOW CIGS MAY END LOOKS TO BE AROUND 15Z WEDNESDAY FOR KRSL/KSLN/KHUT. IT SHOULD BE AROUND 18Z FOR KICT AND LATER THAN THAT FOR KCNU. SO THERE WILL BE A PROLONGED PERIOD OF IFR/MVFR CIGS AND VIS FOR THE ENTIRE AREA. CDB && .PREV DISCUSSION... /ISSUED 635 AM CDT TUE OCT 14 2008/ AVIATION...12Z TAFS...KRSL/KSLN/KHUT/KICT/KCNU WIDESPREAD LIGHT TO OCCASIONALLY MODERATE RAIN...WITH POCKETS OF HEAVY RAIN...WILL AFFECT MUCH OF SOUTH-CENTRAL AND CENTRAL KS THROUGHOUT THE DAY. SOUTHEAST KS ACTIVITY WILL BE LESS NUMEROUS. MOST WIDESPREAD ACTIVITY OVER SOUTH-CENTRAL KS WILL BE THIS MORNING...WITH FOCUS SHIFTING TO MAINLY CENTRAL KS LATE MORNING INTO THE AFTERNOON. CIGS IN THE MOST PROLONGED & HEAVIEST SHOWERS WILL BE IN THE LOW MVFR TO HIGH IFR CATEGORY...WITH IFR CONDITIONS AFFECTING SOUTHEAST KS MUCH OF THE DAY REGARDLESS OF PRECIPITATION COVERAGE. CIGS MAY TEND TO RISE IN THE SHORTER DURATION SHOWERS...AS HIGH AS 2500-3500FT AGL. KLEINSASSER PREV DISCUSSION... /ISSUED 312 AM CDT TUE OCT 14 2008/ DISCUSSION... FORECAST CONCERN...HEAVY RAINFALL AND FLOODING POTENTIAL TODAY AND TONIGHT. THE SHORT TERM MODELS REMAIN FAIRLY SIMILAR IN PROGGING HEAVY RAINFALL ACROSS PORTIONS OF SOUTH CENTRAL AND CENTRAL KANSAS THROUGH TONIGHT. BASED ON RECENT AND EXPECTED RAINFALL THE FLASH FLOOD WATCH WILL BE EXPANDED FURTHER TO INCLUDE A FEW MORE COUNTIES ALONG AND WEST OF THE TURNPIKE. THE TROPICAL MOISTURE PLUME WILL CONTINUE TO STREAM NORTH ACROSS THE CENTRAL PLAINS AHEAD OF THE LAGGING PORTION OF THE UPPER TROF ACROSS THE SOUTHERN ROCKIES. THIS FEATURE WILL EJECT BODILY NORTHEAST THRU THE NEXT 36 HOURS...ALONG WITH THE ASSOCIATED LOW AND MID LEVEL WAVE ALONG THE STRONG BAROCLINIC ZONE. THE NAM AND GFS CONTINUE TO SHOW RATHER IMPRESSIVE ISENTROPIC LIFT AND FRONTOGENETICAL FORCING...WHICH IS EXPECTED TO FOCUS THE MORE WIDESPREAD RAINFALL...SOME LOCALLY HEAVY...FOR AREAS WEST OF THE TURNPIKE THROUGH TONIGHT. ADDITIONAL RAINFALL AMOUNTS TO AROUND 2 INCHES IS LIKELY...WITH LOCALLY HIGHER AMOUNTS. TEMPERATURES WILL REMAIN CHILLY TODAY...WITH A GRADUAL RISE EXPECTED LATE IN THE AFTERNOON/EARLY EVENING ACROSS SOUTHERN AREAS DUE TO SOME WARM/MOIST ADVECTION AHEAD OF THE ASSOCIATED WEAK SURFACE WAVE. THE SHORT TERM MODELS CONTINUE TO SUPPORT A MORE PESSIMISTIC RECOVERY ON WEDNESDAY. THOUGH RAINFALL COVERAGE/CHANCES AND AMOUNTS WILL DECREASE...WILL CONTINUE TO KEEP ITS MENTION FOR ALL BUT FAR WESTERN PORTIONS OF CENTRAL KANSAS FOR THE AFTERNOON. DRIER AND SEASONABLY COOL WEATHER EXPECTED FOR THE END OF THE WEEK WITH SOME MODERATION IN TEMPERATURES. NO CHANGES TO THE FORECAST MADE BEYOND THURSDAY. DARMOFAL AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION CONCERN WILL BE PRECIP CHANCES ALONG WITH IFR CIGS. SURFACE FRONT HAS SWEPT THROUGH THE AREA AND IS STRETCHING FROM NEAR KJLN THROUGH EASTERN OK. ABOVE THE FRONT MOISTURE ADVECTION CONTINUES IN THE 850-700MB RANGE WITH THE MAIN PIECE OF UPPER ENERGY STILL LINGERING OVER THE FOUR CORNERS REGION. ISENTROPIC LIFT WILL CONTINUE TO INCREASE OVERNIGHT ALONG THE 305K SURFACE ALLOWING MORE WIDESPREAD SHOWERS TO WORK THEIR WAY NORTH...OVERSPREADING ALL OF SOUTH CENTRAL AND CENTRAL KS BY MID MORNING. SHOWERS HAVE KEPT CIGS FROM STAYING BELOW IFR THIS EVENING WITH THE EXCEPTION OF KCNU...WHERE PRECIP HAS BEEN MORE SPORADIC. THEREFORE WILL KEEP MOST SITES ABOVE IFR OVERNIGHT WITH THE THINKING THAT THE SHOWERS WILL PERSIST. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 48 59 44 67 / 100 60 10 10 HUTCHINSON 45 59 42 67 / 100 50 10 10 NEWTON 47 58 43 67 / 100 60 10 10 ELDORADO 49 59 44 67 / 100 70 10 10 WINFIELD-KWLD 51 59 46 67 / 100 70 10 10 RUSSELL 42 59 40 67 / 100 30 10 10 GREAT BEND 43 59 41 67 / 100 30 0 10 SALINA 45 59 41 67 / 100 50 10 10 MCPHERSON 44 59 42 66 / 100 50 10 10 COFFEYVILLE 56 63 46 68 / 60 80 10 10 CHANUTE 54 60 45 67 / 70 80 10 10 IOLA 53 60 44 67 / 70 80 10 10 PARSONS-KPPF 55 63 46 68 / 60 80 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ032-033- 047>052-067-068-082-083-091-092. &&
Hazardous weather outlook, Oct 14, 4:16 AM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 416 AM CDT TUE OCT 14 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-150930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 416 AM CDT TUE OCT 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT RAIN WILL BECOME WIDESPREAD ACROSS PORTIONS OF SOUTH CENTRAL AND CENTRAL KANSAS TODAY...WITH LOCALLY HEAVY RAINFALL POSSIBLE. THE RAIN WILL CONTINUE TONIGHT...BEFORE DIMINISHING OR ENDING ON WEDNESDAY. THE LOCALLY HEAVY RAINFALL COULD RESULT IN MINOR LOW-LAND FLOODING TODAY AND TONIGHT...FOR AREAS MAINLY WEST OF THE KANSAS TURNPIKE. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER REPORTS OF FLOODING AND RAINFALL AMOUNTS ARE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.